Alert archive / Ohio / Flash Flood Warnings in 2017
Flash Flood Warning 62, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 10, 2017, 4:34 PM EDT for Fairfield County, Licking County, Ohio. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2017, 4:34 PM EDT (20:34 UTC)
- Expired
- Jul 10, 2017, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fairfield County, OH, Licking County, OH
The radar
The Cincinnati radar (KILN), 131 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 5:10 PM EDT | HEAVY RAIN 1 | 3 Sse Slate Run Metro P, OH | FELL IN PAST 20 MINUTES |
| Jul 10, 7:15 PM EDT | FLASH FLOOD | 2 Nw Lancaster, OH | HIGH WATER ON NORTH COLUMBUS STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 294 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
069
WGUS51 KILN 102034
FFWILN
OHC045-089-102330-
/O.NEW.KILN.FF.W.0062.170710T2034Z-170710T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington OH
434 PM EDT MON JUL 10 2017
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Northern Fairfield County in central Ohio...
Southern Licking County in central Ohio...
* Until 730 PM EDT.
* At 433 PM EDT, radar indicated that thunderstorms had produced
heavy rain across the warned area. Up to one inch of rain has
already fallen. Heavy rain continues to fall with another inch
possible. Runoff from this excessive rainfall will cause flash
flooding to occur.
* Some locations that will experience flooding include...
Newark, Lancaster, Reynoldsburg, Pickerington, Heath, Granville,
Pataskala, Canal Winchester, Baltimore, Buckeye Lake, Hebron,
Bremen, Millersport, Pleasantville, Hanover, Harbor Hills,
Granville South, Marne, Fairfield Beach and Beechwood Trails.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
To report flash flooding, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 3995 8220 3995 8223 3991 8223 3993 8246
3984 8247 3983 8240 3975 8240 3974 8237
3971 8237 3972 8283 3998 8277 4010 8276
4015 8219
$$
Novak1 follow-up statement
766
WGUS71 KILN 102238
FFSILN
Flash Flood Statement
National Weather Service Wilmington OH
638 PM EDT MON JUL 10 2017
OHC045-089-102248-
/O.CAN.KILN.FF.W.0062.000000T0000Z-170710T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield OH-Licking OH-
638 PM EDT MON JUL 10 2017
...THE FLASH FLOOD WARNING FOR NORTHERN FAIRFIELD AND SOUTHERN
LICKING COUNTIES IS CANCELLED...
Flood waters have receded and are no longer expected to pose a threat
to life or property. Please continue to heed any road closures.
Please report previous flash flooding to the National Weather Service
by going to our website at weather.gov/iln and submitting your report
via social media.
LAT...LON 3995 8220 3995 8223 3991 8223 3993 8246
3984 8247 3983 8240 3975 8240 3974 8237
3971 8237 3972 8283 3998 8277 4010 8276
4015 8219
$$
JDRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:09 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Jul 10, 2:09 PM EDT, 2 hours 25 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 209 PM EDT Mon Jul 10 2017 .SYNOPSIS... Disturbances traveling along a slow moving front will provide the focus for thunderstorms today through Tuesday. Hot temperatures are expected Wednesday when the front is forecast to lift north of the area. The likelihood for thunderstorms will return Thursday as the front sags south toward the Ohio River. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MCV moving into northwest Ohio will continue east. Already starting to see new convection develop out ahead of this feature. These storms will push through central Ohio this afternoon. Additional activity diving southeast across western Indiana should weaken as it approaches the forecast area. While there is still potential for strong to severe storms and locally heavy rain, that threat seems to be lower than earlier anticipated. Minor adjustment to highs were made based on trends. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/... With the frontal boundary remaining in Ohio, the threat for thunderstorms will persist tonight through Tuesday. Timing and location of mesoscale elements is uncertain, but it appears that a round of thunderstorms triggered by a short wave rippling along the front will affect mainly northern locations tonight. Following a diurnal lull Tuesday morning, additional thunderstorms may develop Tuesday afternoon as the front sags farther south to Central Ohio. Expect temperatures to stay near normal, with highs in the mid and upper 80s. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... A surface front is expected to lift north Wednesday with pops decreasing from south to north. In the warm sector, Wednesday looks to be the warmest day of the week with highs from the upper 80s north to the lower 90s south. Surface wave to track through the Great Lakes with associated cold front dropping south into the Ohio Valley Thursday night/early Friday. This front will increase chances for thunderstorms and therefore have continued high chance pops Thursday. On the warm side of the system, expect high mainly in the mid and upper 80s Thursday. In the wake of the front surface high pressure to build southeast into the region later Friday into Saturday. Expect dry conditions with cooler temperatures. Highs Friday and Saturday are forecast in the lower and middle 80s. In the northwest flow the model solutions are showing a secondary front which drops southeast through the Ohio Valley. Considerable timing differences exist regarding this feature. Due to uncertainty and lack of moisture will limit any mention of precipitation to slight chance pops Saturday night into early Sunday. Highs on Sunday look to continue close to normal, ranging from the lower 80s north and mid 80s south. Surface high pressure to provide dry weather and cooler temperatures with highs on Monday ranging from near 80 north to the lower 80s south. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... Developing thunderstorms may impact the Columbus TAFs early in the period. Otherwise, the probability of any terminals being impacted by showers and thunderstorms through the rest of the daytime period is low. So VFR will prevail although south southwest winds will remain gusty until around 00Z. Appears that additional showers and thunderstorms will form north of the region and sag south overnight. Due to timing uncertainties, have used a broad range of VCSH/VCTS to indicate the period of greatest potential. South winds will be persistent through the night. There is some potential for MVFR ceilings to develop and impact locations from KDAY to KCMH/KLCK late in the TAF period. OUTLOOK...Thunderstorms possible Tuesday and evening and then again Thursday and Friday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...Coniglio NEAR TERM... SHORT TERM...Coniglio LONG TERM...AR AVIATION...
Hazardous weather outlook, Jul 10, 5:28 AM EDT, 11 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 528 AM EDT Mon Jul 10 2017 INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-110930- Wayne-Fayette IN-Union IN-Hardin-Mercer-Auglaize-Darke-Shelby-Logan- Union OH-Delaware-Miami-Champaign-Clark-Madison-Franklin OH-Licking- Preble-Montgomery-Greene-Fayette OH-Pickaway-Fairfield-Ross-Hocking- 528 AM EDT Mon Jul 10 2017 This Hazardous Weather Outlook is for East Central Indiana, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Several rounds of thunderstorms are expected to move across the region today. Some of these storms could produce damaging straight line winds and large hail. Heavy rainfall may also occur which could lead to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hot and humid conditions are expected Wednesday and Thursday which may result in heat indices rising into the mid to upper 90s both days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ066-073>075-080-KYZ089>100-OHZ070>072-077>082-088-110930- Franklin IN-Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone- Kenton-Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis- Butler-Warren-Clinton-Hamilton-Clermont-Brown-Highland-Adams-Pike- Scioto- 528 AM EDT Mon Jul 10 2017 This Hazardous Weather Outlook is for Southeast Indiana, Northeast Kentucky, Northern Kentucky and Southwest Ohio. .DAY ONE...Today and Tonight. Thunderstorms developing today will result in heavy downpours that may cause localized flooding. In addition, some thunderstorms may produce isolated damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hot and humid conditions are expected Wednesday and Thursday which may result in heat indices rising into the mid to upper 90s both days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 10, 4:09 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
409 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLOOD DUBLIN 40.12N 83.13W
07/10/2017 FRANKLIN OH PUBLIC
UNCONFIRMED REPORT OF TUNNELS ON STATE ROUTE 161 CLOSED
DUE TO 12-18 INCHES OF STANDING WATER.
&&
JGIBSONLocal storm report, Jul 10, 4:11 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
411 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 PM HAIL GROVE CITY 39.87N 83.07W
07/10/2017 M0.88 INCH FRANKLIN OH TRAINED SPOTTER
&&
JGIBSONLocal storm report, Jul 10, 4:24 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND GST KTZR BOLTON FIELD 39.90N 83.14W
07/10/2017 M46 MPH FRANKLIN OH AWOS
&&
JGIBSONLocal storm report, Jul 10, 4:26 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
426 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM HEAVY RAIN 5 NNW DOWNTOWN COLUMBUS 40.03N 83.03W
07/10/2017 M2.02 INCH FRANKLIN OH CO-OP OBSERVER
&&
JGIBSONLocal storm report, Jul 10, 4:30 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
430 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM HAIL LANCASTER 39.72N 82.60W
07/10/2017 M1.50 INCH FAIRFIELD OH TRAINED SPOTTER
&&Local storm report, Jul 10, 4:33 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
433 PM EDT MON JUL 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM FLASH FLOOD 4 S GAHANNA 39.97N 82.88W
07/10/2017 FRANKLIN OH TRAINED SPOTTER
REPORTS OF ROAD CLOSURES ALONG HAMILTON ROAD.
&&
JGIBSONThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:15 AM EDT | Special Weather Statement | ILN | Hardin | 45 min |
| Jul 10, 7:25 AM EDT | Areal Flood Advisory | ILN | Hardin | 95 min |
| Jul 10, 10:38 AM EDT | Special Weather Statement | ILN | Clinton | 37 min |
| Jul 10, 11:51 AM EDT | Special Weather Statement | ILN | Hardin | 24 min |
| Jul 10, 12:14 PM EDT | Special Weather Statement | ILN | Hardin | 16 min |
| Jul 10, 12:28 PM EDT | Special Weather Statement | ILN | Hardin | 32 min |
| Jul 10, 12:37 PM EDT | Special Weather Statement | ILN | Logan | 38 min |
| Jul 10, 12:45 PM EDT | Special Weather Statement | ILN | Delaware | 45 min |
| Jul 10, 1:19 PM EDT | Special Weather Statement | ILN | Licking | 41 min |
| Jul 10, 2:01 PM EDT | Special Weather Statement | ILN | Champaign, Delaware, Union | 44 min |
| Jul 10, 2:25 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Union | 35 min |
| Jul 10, 2:30 PM EDT | Special Weather Statement | ILN | Franklin | 45 min |
| Jul 10, 2:38 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Delaware, Franklin, Madison, Union | 52 min |
| Jul 10, 2:59 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Licking | 46 min |
| Jul 10, 3:05 PM EDT | Special Weather Statement | ILN | Madison | 25 min |
| Jul 10, 3:12 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Licking | 48 min |
| Jul 10, 3:18 PM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Union | 3 hr |
| Jul 10, 3:22 PM EDT | Special Weather Statement | ILN | Union | 38 min |
| Jul 10, 3:26 PM EDT | Special Weather Statement | ILN | Licking | 49 min |
| Jul 10, 3:28 PM EDT | Special Weather Statement | ILN | Pickaway | 32 min |
| Jul 10, 3:47 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking | 43 min |
| Jul 10, 3:52 PM EDT | Special Weather Statement | ILN | Madison | 38 min |
| Jul 10, 3:54 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison, Pickaway | 36 min |
| Jul 10, 3:57 PM EDT | Special Weather Statement | ILN | Franklin | 33 min |
| Jul 10, 3:57 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Hocking, Pickaway | 33 min |
| Jul 10, 4:00 PM EDT | Areal Flood Advisory | ILN | Fairfield, Licking | 3 hr |
| Jul 10, 4:12 PM EDT | Flash Flood Warning | ILN | Franklin | 3 hr |
| Jul 10, 4:29 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 31 min |
| Jul 10, 4:29 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Franklin, Licking, Pickaway | 46 min |
| Jul 10, 4:39 PM EDT | Special Weather Statement | ILN | Franklin | 36 min |
| Jul 10, 4:58 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 32 min |
| Jul 10, 5:00 PM EDT | Special Weather Statement | ILN | Fairfield | 15 min |
| Jul 10, 5:11 PM EDT | Areal Flood Advisory | ILN | Fairfield, Franklin, Hocking, Pickaway | 3 hr |
| Jul 10, 5:14 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking, Pickaway | 46 min |
| Jul 10, 5:36 PM EDT | Special Weather Statement | ILN | Hocking | 24 min |
| Jul 10, 5:41 PM EDT | Special Weather Statement | ILN | Franklin | 49 min |
| Jul 10, 5:45 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 15 min |
| Jul 10, 5:50 PM EDT | Flash Flood Warning | ILN | Fairfield, Hocking | 3 hr |
| Jul 10, 5:56 PM EDT | Special Weather Statement | ILN | Hocking | 64 min |
| Jul 10, 6:09 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 22 min |
| Jul 10, 6:28 PM EDT | Special Weather Statement | ILN | Franklin | 32 min |
| Jul 10, 7:56 PM EDT | Special Weather Statement | ILN | Mercer | 49 min |
Nearby
Flash Flood Warnings in Ohio, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.